Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 7, 2013, 5:30 PM EDT for 4 counties in Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2013, 5:30 PM EDT (21:30 UTC)
- Expired
- May 7, 2013, 6:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, Appomattox County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS51 KRNK 072130
SVRRNK
VAC009-011-031-680-072230-
/O.NEW.KRNK.SV.W.0025.130507T2130Z-130507T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
CITY OF LYNCHBURG IN CENTRAL VIRGINIA...
* UNTIL 630 PM EDT
* AT 526 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSTBURG...AND
MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
RUSTBURG...
MADISON HEIGHTS...
AND BOCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...
TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3715 7902 3717 7924 3737 7925 3740 7924
3740 7925 3745 7925 3747 7921 3747 7919
3748 7922 3750 7922 3749 7891
TIME...MOT...LOC 2129Z 186DEG 10KT 3725 7912
$$
KK1 follow-up statement
346
WWUS51 KRNK 072210
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT TUE MAY 7 2013
VAC031-680-009-011-072219-
/O.CAN.KRNK.SV.W.0025.000000T0000Z-130507T2230Z/
APPOMATTOX VA-AMHERST VA-CITY OF LYNCHBURG VA-CAMPBELL VA-
610 PM EDT TUE MAY 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWESTERN APPOMATTOX...SOUTHEASTERN AMHERST AND CENTRAL CAMPBELL
COUNTIES AND THE CITY OF LYNCHBURG IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3715 7902 3717 7924 3737 7925 3740 7924
3740 7925 3745 7925 3747 7921 3747 7919
3748 7922 3750 7922 3749 7891
TIME...MOT...LOC 2209Z 186DEG 10KT 3735 7911
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:18 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 7, 4:18 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT TUE MAY 7 2013
.SYNOPSIS...
A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL PASS FROM CENTRAL
NORTH CAROLINA THIS EVENING ACROSS VIRGINIA BY WEDNESDAY
AFTERNOON...ON ITS WAY TO NEW ENGLAND ON THURSDAY. THIS LOW WILL
SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THROUGH THE MIDDLE OF THE WEEK AS IT DEPARTS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 400 PM EDT TUESDAY...
RAINFALL HAS BECOME LESS WIDESPREAD IN NATURE COMPARED TO THIS
MORNING...HOWEVER AFTERNOON HEATING HAS ALLOWED SOME OF THIS RAIN
TO INTENSIFY INTO THUNDERSTORM ACTIVITY. WITH FREEZING LEVELS MUCH
LOWER THAN NORMAL DUE TO THE UPPER LEVEL LOW PASSING ACROSS NORTH
CAROLINA THIS AFTERNOON...OUR OFFICE HAS BEEN RECEIVING REPORTS OF
HAIL OUT OF STORMS THAT NORMALLY WOULD NOT PRODUCE HAIL THAT WOULD
REACH THE SURFACE. A FEW STORMS HAVE BECOME STRONG THIS
AFTERNOON...A TREND THAT WILL CONTINUE THROUGH THIS EVENING UNTIL
DAYTIME HEATING ENDS.
WITH THE PASSAGE OF THE UPPER LOW TONIGHT...WINDS WILL GRADUALLY
BECOME MORE NORTHERLY...FINALLY BREAKING THE TREND OF EASTERLY
FLOW ACROSS THE AREA. THE LOW WILL CONTINUE NORTH THROUGH THE
DAY...BUT WILL STILL BE CLOSE ENOUGH TO TRIGGER ANOTHER ROUND OF
SPOTTY SHOWERS AND THUNDERSTORMS...A FEW OF WHICH MAY BECOME
SEVERE ONCE AGAIN. WILL ALSO BE INVESTIGATING THE POSSIBILITY OF A
FLASH FLOOD WATCH FOR WEDNESDAY AFTERNOON ACROSS PORTIONS OF THE
MOUNTAINS NORTH OF INTERSTATE 81...LOCATIONS THAT RECEIVED HEAVY
RAIN EARLIER TODAY. SATURATED SOIL CONDITIONS IN THESE AREAS MAY
CAUSE ADDITIONAL RAINFALL ON WEDNESDAY TO CONVERT DIRECTLY INTO
RUNOFF.
TEMPERATURES TONIGHT WILL BE SIMILAR TO THOSE OF PREVIOUS
NIGHTS...RANGING FROM THE UPPER 40S ACROSS THE MOUNTAINS TO THE
LOW 50S FURTHER EAST. WEDNESDAY AFTERNOON HIGHS WILL BE WARMER AS
THE UPPER LOW MOVES AWAY...TAKING SOME OF THE HIGHER CLOUDS WITH
IT. AS SUCH...LOOK FOR WEDNESDAY HIGHS TO RANGE FROM THE LOW TO
MID 60S ACROSS THE MOUNTAINS...TO THE UPPER 60S ACROSS THE
PIEDMONTS...ALTHOUGH RAINFALL EARLY IN THE AFTERNOON WILL LIMIT
HEATING IN THOSE AREAS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 400 PM EDT TUESDAY...
THE UPPER LEVEL LOW WILL CONTINUE TO PUSH OUT OF THE AREA
WEDNESDAY NIGHT...CROSSING NEW ENGLAND ON ITS WAY OUT TO SEA.
SPOTTY SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP THURSDAY
AFTERNOON WITH DAYTIME HEATING...BUT WITH THE UPPER LOW NOW BEING
REPLACED BY WEAK RIDGING IN THE UPPER LEVELS...WE CAN EXPECT
AFTERNOON TEMPERATURES TO BE MUCH CLOSER TO NORMAL FOR
MAY...RANGING FROM THE UPPER 60S AND LOW 70S ACROSS THE
MOUNTAINS...TO NEAR 80 OVER SOUTHSIDE VIRGINIA.
HEIGHTS BUILD AT 500 MB FRIDAY...THEN A DEEP TROF DEVELOPS OVER
THE EASTERN UNITED STATES BY SUNDAY. THIS PUSHES A COLD FRONT
THROUGH THE AREA ON SATURDAY. AHEAD OF THE FRONT TEMPERATURES WILL
BE MILDER AND FORECAST AREA WILL BE IN UNSTABLE AIRMASS SO HAVE
KEPT PROBABILITY OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
UNTIL THE FRONT GOES BY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AS OF 400 PM EDT MONDAY...
DEEP LONG WAVE TROF WILL BE OVER THE EASTERN UNITED STATES. LONG RANGE
GUIDANCE IN FAIRLY GOOD AGREEMENT. BEHIND THE COLD FRONT PROBABILITY
OF RAIN WILL DROP OFF. BY MONDAY AND TUESDAY A LARGE SURFACE HIGH
BUILDS IN WITH MUCH DRIER AIR. END OF THE FORECAST PERIOD WILL BE
SLIGHTLY BELOW NORMAL TEMPERATURES AND DRY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 145 PM EDT TUESDAY...
NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS COVERED MUCH OF THE
REGION THIS AFTERNOON. LOW PRESSURE OVER THE SOUTHERN APPALACHIANS
WILL MOVE SLOWLY NORTHEAST INTO EASTERN PENNSYLVANIA TONIGHT INTO
WEDNESDAY. THIS WILL RESULT IN SEVERAL PERIODS OF SHOWERS WITH
LIGHT TO MODERATE RAIN AND MVFR TO IFR CEILINGS AND VISIBILITIES
THROUGH WEDNESDAY NIGHT.
SPECIFICALLY...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
EAST OF THE BLUE RIDGE THIS AFTERNOON AND MAY IMPACT ROA/LYH AND
DAN. THE MORE WIDESPREAD SHOWERS WILL CONTINUE OVER BCB/BLF AND
LWB THROUGH 00Z. EXPECT THERE WILL BE A BREAK IN THE SHOWERS AFTER
00Z...BUT WITH ABUNDANT LOW LEVEL MOISTURE AND LIGHT WINDS...FOG
AND STRATUS WILL DEVELOP OVERNIGHT. HAVE ADDED LIFR FOG AND
STRATUS...MAINLY AFTER MIDNIGHT AND CONTINUING UNTIL JUST AFTER
SUNRISE. FOG WILL DISSIPATE AND CEILINGS WILL IMPROVE TO MVFR BY
14Z/10AM.
WEDNESDAY WILL BE ANOTHER DAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. HAVE NOT INCLUDED IN
THE TAFS AT THIS TIME...BUT MAY BE ADDED IN LATER FORECAST. ANY
SUN AND HEATING WILL INCREASE THE PROBABILITY OF SHOWERS AND
THUNDERSTORMS DUE TO THE COLDER AIR ALOFT ASSOCIATED WITH THE
UPPER LOW AND THEREFORE THE MORE INSTABILITY.
BY THURSDAY THE UPPER LOW WILL BE TO THE NORTHEAST. THURSDAY AND
FRIDAY EXPECT DRY AND WARMER WEATHER...WITH VFR CONDITIONS DURING
THE DAY AND PATCHY MVFR FOG AT NIGHT. A COLD FRONT CROSSING
THROUGH THE REGION ON SATURDAY WILL BRING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS...WITH COOLER AND DRIER WEATHER AND
LIKELY VFR CONDITIONS ON SUNDAY.
&&
.HYDROLOGY...
AS OF 200 PM EDT MONDAY...
AS OF THIS AFTERNOON...WATER LEVELS IN A FEW MOUNTAIN CREEKS AND
RIVERS NORTH OF INTERSTATE 81 CONTINUE TO RISE DUE TO PERIODS OF
HEAVY RAIN WHICH FELL DURING THE MORNING. MUCH OF THE RAIN HAS
DIMINISHED IN INTENSITY...BUT CONTINUES TO FALL STEADY ACROSS THE
MOUNTAINS. NEW RAINFALL AMOUNTS WILL BE BETWEEN A HALF INCH TO AN
INCH THROUGH MIDNIGHT.
IN THE MOUNTAINS SOUTH OF THE INTERSTATE...SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED WITH AFTERNOON HEATING...AND HAVE BECOME SCATTERED TO
WIDESPREAD. UP TO AN INCH OF RAIN IS POSSIBLE WITHIN THE HEAVIER
ACTIVITY. SOME RAIN IS DEVELOPING ACROSS AREAS WHICH RECEIVED
SEVERAL INCHES OF RAINFALL WITHIN THE LAST DAY. DUE TO SATURATED
SOIL CONDITIONS IN THESE AREA...ANY RAINFALL THIS AFTERNOON AND
EVENING MAY BE CONVERTED DIRECTLY INTO RUNOFF. THEREFORE...A FLASH
FLOOD WARNING HAS BEEN THROUGH MIDNIGHT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ013-014-016>020-
022>024-032>035.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ009-012-
015.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>003-
018-019.
WV...NONE.
&&
SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...NF
LONG TERM...AMS
AVIATION...AMS
HYDROLOGY...NFHazardous weather outlook, May 7, 3:49 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT TUE MAY 7 2013 VAZ013-014-016>020-022>024-032>035-082000- PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- 349 PM EDT TUE MAY 7 2013 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING ON WEDNESDAY...CAPABLE OF PRODUCING HAIL RANGING IN SIZE FROM DIMES TO QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ009-012-015-082000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-SMYTH-WYTHE-GRAYSON- 349 PM EDT TUE MAY 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WHILE CREEK...STREAM...AND RIVER LEVELS WILL CONTINUE TO RECEDE OVERALL TODAY...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS MAY BRING HEAVY DOWNPOURS THAT COULD RESULT IN FLASH FLOODING... ESPECIALLY IF SHOWERS AND THUNDERSTORMS BEGIN TO PASS OVER THE SAME LOCATIONS REPEATEDLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING ON WEDNESDAY...CAPABLE OF PRODUCING HAIL RANGING IN SIZE FROM DIMES TO QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-082000- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 349 PM EDT TUE MAY 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AFTERNOON SHOWERS AND THUNDERSTORMS MAY RESULT IN STANDING WATER ON ROADWAYS...AND MAY CAUSE CREEKS AND STREAMS TO RISE TO BANKFULL QUICKLY. IN ADDITION...SOME OF THESE STORMS MAY BECOME SEVERE DURING THE AFTERNOON AND EVENING...PRODUCING HAIL UP TO THE SIZE OF HALF DOLLARS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING ON WEDNESDAY...CAPABLE OF PRODUCING HAIL RANGING IN SIZE FROM DIMES TO QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-011-WVZ042>045-082000- TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 349 PM EDT TUE MAY 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS MAY BRING HEAVY DOWNPOURS THAT COULD RESULT IN LOCALIZED FLOODING... ESPECIALLY IF SHOWERS AND THUNDERSTORMS BEGIN TO PASS OVER THE SAME LOCATIONS REPEATEDLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING ON WEDNESDAY...CAPABLE OF PRODUCING HAIL RANGING IN SIZE FROM DIMES TO QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 7, 4:25 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT TUE MAY 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 SSE BASSETT 36.70N 79.94W
05/07/2013 E1.00 INCH HENRY VA PUBLIC
REPORTED AT THE FIELDALE CAFE ON MARSHALL WAY
&&
PWSpecial weather statement, May 7, 4:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE MAY 7 2013
NCZ004-072145-
STOKES NC-
446 PM EDT TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 545 PM EDT
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LAWSONVILLE...OR 4 MILES
SOUTHEAST OF FRANCISCO...MOVING NORTHWEST AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
KING...
FRANCISCO...
DANBURY...
SANDY RIDGE...
AND CAPELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3643 8045 3655 8044 3653 8004 3638 8003
3626 8040 3626 8045
TIME...MOT...LOC 2043Z 137DEG 4KT 3648 8030
KKLocal storm report, May 7, 4:55 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT TUE MAY 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL NW CALLANDS 36.82N 79.59W
05/07/2013 E0.50 INCH PITTSYLVANIA VA POST OFFICE
HALF INCH SIZED HAIL AT CALLANDS POST OFFICE
&&
PWSpecial weather statement, May 7, 5:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT TUE MAY 7 2013
VAZ034-044-045-072200-
CAMPBELL VA-PITTSYLVANIA VA-BEDFORD VA-
506 PM EDT TUE MAY 7 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
NORTH CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HURT...MOVING NORTHWEST AT 5
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
EVINGTON...
HUDDLESTON...
HURT...
ALTAVISTA...
AND LEESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3709 7916 3696 7932 3708 7961 3709 7963
3729 7932
TIME...MOT...LOC 2104Z 137DEG 4KT 3708 7931
KKLocal storm report, May 7, 5:12 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT TUE MAY 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 5 N MARTINSVILLE CITY 36.75N 79.87W
05/07/2013 E1.00 INCH HENRY VA NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED ON ROUTE 890 BETWEEN SOUTH OF
FIGSBORO.
&&
HYSELLLocal storm report, May 7, 5:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT TUE MAY 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD 6 ESE LEWISBURG 37.77N 80.36W
05/07/2013 GREENBRIER WV EMERGENCY MNGR
THE I-64 EXIT RAMP AT MILE MARKER 175 IS CLOSED DUE TO
WATER OVER THE ROAD.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:23 PM EDT | Areal Flood Advisory | RNK | Bland, Carroll, Grayson, Tazewell, Wythe, City of Galax | 112 min |
| May 6, 8:50 PM EDT | Areal Flood Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 3 hr |
| May 7, 12:05 AM EDT | Areal Flood Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 8 hr |
| May 7, 12:22 AM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig | 3 hr |
| May 7, 2:08 AM EDT | Areal Flood Advisory | RNK | Pulaski, Wythe | 12 hr |
| May 7, 3:12 AM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 6 hr |
| May 7, 8:43 AM EDT | Special Weather Statement | RNK | Botetourt | 47 min |
| May 7, 9:28 AM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 4 hr |
| May 7, 11:04 AM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Campbell, Pittsylvania | 3 hr |
| May 7, 11:29 AM EDT | Areal Flood Advisory | RNK | Alleghany, Botetourt, Craig, City of Covington | 3 hr |
| May 7, 11:35 AM EDT | Areal Flood Advisory | RNK | Alleghany | 3 hr |
| May 7, 12:28 PM EDT | Special Weather Statement | RNK | Franklin | 62 min |
| May 7, 12:50 PM EDT | Special Weather Statement | RNK | Wythe | 40 min |
| May 7, 1:12 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Rockbridge, City of Buena Vista, City of Lexington | 48 min |
| May 7, 1:24 PM EDT | Special Weather Statement | RNK | Grayson | 81 min |
| May 7, 1:28 PM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 4 hr |
| May 7, 1:49 PM EDT | Flash Flood Watch | RNK | Grayson, Smyth, Wythe | 10 hr |
| May 7, 2:10 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 50 min |
| May 7, 2:18 PM EDT | Special Weather Statement | RNK | Carroll | 57 min |
| May 7, 2:48 PM EDT | Special Weather Statement | RNK | City of Martinsville | 57 min |
| May 7, 2:54 PM EDT | Special Weather Statement | RNK | Floyd | 51 min |
| May 7, 3:03 PM EDT | Special Weather Statement | RNK | Grayson | 57 min |
| May 7, 3:17 PM EDT | Flash Flood Warning | RNK | Amherst | 6 hr |
| May 7, 3:31 PM EDT | Flash Flood Warning | RNK | Henry, Patrick, City of Martinsville | 3 hr |
| May 7, 3:45 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 60 min |
| May 7, 3:46 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 44 min |
| May 7, 4:28 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 62 min |
| May 7, 4:51 PM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, Craig | 6 hr |
| May 7, 5:04 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford, Campbell, Roanoke, Rockbridge and 2 more | 4 hr |
| May 7, 5:06 PM EDT | Special Weather Statement | RNK | Bedford | 54 min |
| May 7, 6:08 PM EDT | Special Weather Statement | RNK | Montgomery | 67 min |
| May 7, 7:03 PM EDT | River Flood Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 21 hr |
| May 7, 7:03 PM EDT | River Flood Warning | RNK | Buckingham, Fluvanna | 58 hr |
| May 7, 7:03 PM EDT | River Flood Warning | RNK | Botetourt | 15 hr |
| May 7, 7:03 PM EDT | River Flood Warning | RNK | Botetourt | 24 hr |
| May 7, 7:12 PM EDT | Areal Flood Advisory | RNK | Henry, Patrick, City of Martinsville | 2 hr |
| May 7, 7:34 PM EDT | Areal Flood Warning | RNK | Bath | 6 hr |
| May 7, 7:35 PM EDT | Special Weather Statement | RNK | Giles | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.